MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-02
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had the spectra penile prosthesis removed as it was bent.A new inflatable penile prosthesis was implanted.Following the surgery, the event resolved.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes, based on analysis results, the cause that contributed to the cylinder bend was not confirmed.Device history record review (dhr): the device history record review (dhr) confirmed that the device met all material, assembly and performance specifications.A risk review confirmed that the event is accounted for in the risk documentation.Device technical analysis: the spectra cylinders were visually inspected, microscope examined and functionally tested.Both cylinders had sharp instrument/tool damage to the outer tube in cylinder bodies, which resulted in a hole and exposed metal segments.This damage is consistent with explant damage.Both cylinders passed the bend test with a force readout of less than 1390 grams.The cylinders therefore performed within specification.Product analysis was unable to confirm the reported events.Labeling review: a labeling review found no evidence of device off-label use or failure to follow instructions.Investigation conclusion: based on this investigation a clear probable cause for the event was not established; therefore, the conclusion code of cause not established was chosen because the cylinder sharp instrument/tool damage that was identified was consistent with explant damage.Therefore, the most probable cause could not be confirmed.
 
Event or Problem Description

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12297401
Report Number2124215-2021-24066
Device Sequence Number3590279
Product Code FAE
UDI-Device Identifier00878953005218
UDI-Public00878953005218
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/18/2025
Device Model Number720054-02
Device Catalogue Number720054-02
Device Lot Number1000415661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date09/10/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR